MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-9-30-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The axium coil has not been returned for evaluation.The device was not returned; the reported event could not be confirmed and an event cause could not be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the implant coil prematurely detached as it was being halfway delivered into the aneurysm.The physician used the guidewire to push part of the coil into the desired location; however, a small part of the coil was in the parent vessel.The physician used a stent to press the coil against the vessel wall and the procedure was completed.The patient was undergoing embolization treatment of a ruptured saccular aneurysm measuring 12.1mm x 3.8mm located in the a3 segment of the anterior cerebral artery (aca).The patient¿s vasculature was minimal in tortuosity and the blood flow was normal.The pushwire was not bent or broken.There was no difficulty or friction during delivery and the physician did not reposition the coil.Continuous flush was administered and there was no rotation of the pushwire.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8372255
Report Number2029214-2019-00140
Device Sequence Number1203105
Product Code KRD
UDI-Device Identifier00836462010451
UDI-Public00836462010451
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Model NumberQC-9-30-3D
Device Catalogue NumberQC-9-30-3D
Device Lot NumberA711130
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR